| Catalog Number |
405092 |
| Medical Device Problem Codes |
Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd® tuohy epidural needle 17g, thin wall x 3 ½ contained a 20g needle instead of 17g.The following information was provided by the initial reporter: 20g epidural needle in the kit instead of 17g.20g epidural catheter cannot fit.
Additional Manufacturer Narrative
E.1.Initial reporter additional phone # (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-jul-2023 h6: investigation summary seventeen samples and photos received by our quality team for investigation.In the first photo, 2 needles are observed separated from the shield.In the second photo 17 needles with yellow handle (20 gauge) are seen in a plastic bag.It¿s observed that the needles have yellow handle (20 gauge), and these are not packed in a single sealed blister nor identified with catalog number and batch number.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Product undergoes visual inspections prior to release, including verifying the proper product and quantity is within each package.All inspections for these lots were completed according to procedure, no annotations were noted related to the reported incident.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Distribution center receives approved product in case cartons, the distribution center does not perform any repackaging or sales individual shelf cases, it distributes whole boxes.
Event or Problem Description
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: epidural needles.Device failure: mixed product / lots.